Should I use obagi nu deem to treat my melasma? Is it safe? I'm afraid of using hydroquinone

  • EDA0103
  • 3 months ago

Comments (5)

Hydroquinone WILL make your skin thin. I am saying this by experience. If you step out in the sun or even cook or stand near any type of heat such as iron, or stove or hot shower etc, your face will become red and sore. People around you WILL notice and ask "whats wrong with your face?" If you wax your face, your skin WILL peel out! Mine did. If you do your eyebrow threading then it will be very very sore as skin has become thin (thats if you have applied HQ on this area). I am living with melasma now, no more HQ for me. Science has progressed so much in other fields, unfortunately they cannot tackle melasma!
  • Reply
I found this in our Doctor Q&A and thought it might be helpful:
http://www.realself.com/question/is-topical-hydroq...

What concerns you about hydroquinone specifically?
  • Reply
I've heard it can cause the dark spots that I have to get darker. I've also seen some comments that say the peeling from obagi is really intense.
  • Reply
From what I've heard, Obagi works great for some people and not at all for others.  It seems totally hit or miss, but the people it does work for love it.  

Do you think you are going to try it?
  • Reply
i'm using obagi nu-derm + tretinoin for sun damage and it works great. you will have some redness and flaking but you can minimize that by starting only using the tretinoin every couple days then slowly working up to daily. the tretinoin is what will cause the flaking/peeling. you could test a couple spots before you went all in to see if you have a negative reaction or hyperpigmentation.
  • Reply